• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Do you feel you have to beg and grovel and kiss feet?

E

eternaljourney

Guest
How many people seeking help feel totally humiliated by their experience of it, either by one experience or a number of them?

I thought I'd found a psychiatrist and I've been bopping in and out and around the system for a long time, disappearing here and there (different story) that finally recognised what I needed.

Today the appointment I had made me feel so crap that I had to resist walking out, really struggled to swallow back tears and left feeling really, really humiliated.
What I needed from the appointment I didn't get. Aaaaaaaaaggggghhhhhh, no-one will ever convince me I'm not having games played with me again because I could never believe it!

I got home 14 hours ago and I've been so upset that I cancelled the next appointment, then I got upset on the phone to the psych. I've talked it over and over with O/H and she's kicking herself that she didn't come in with me. I've been sobbing as quietly as I can into loads of tissues for the last 3 hours.
I have decided to abandon trying to get anywhere with it and won't be popping another shitty, f***king mind control pill again (or placebo, because I'm not totally convinced on that either).
Whether I fall down into the terrifying, unrelenting depths of a hellish depression or spring up into the giddy heights of mania I will never again seek the help of any mental health workers.
I will do to myself whatever I want, I will think about dying whenever I want, I will self medicate with as much alcohol as I want when I want.
I've asked for all the safe alternatives and they play nasty little games instead!!!
 
S

*Sapphire*

Guest
Hi eternal journey, sorry to hear about your bad experience. What didn't you get from your psychiatrist?

Please keep yourself safe and let someone know if you are stopping medication some of them have serious side effects if you come off them straight away.
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
Eternal Journey have you got anyone else you can trust like a therapist or CPN or even your GP? Maybe talk through your experience with them.
Take care.
KP
 
E

eternaljourney

Guest
I was taking 500mg depakote ( valproate2x250mg daily) and mirtazapine 15 mg. I just felt that I was being treated like a liar and rather than have a proper discussion about side effects he seem to be amused and then just act as though I was being awkward.
I'd taken 30mg of mirtazapine for a week by mistake (the chemist had given me a box of 30mg) and my face and left side of my body swelled up. At 15mg I still get water retention and itching skin but not the same. After saying all of this he just seemed to think it was funny and was going to raise it up to 30mg anyway.
When I said no he was just going to let me leave without an antidepressant altogether!
To cut it shut, he didn't seem to care whether I'm depressed, an insomniac, anything really...and then he offered me an antidepressant that he refused me last time because he said he was concerned with me switching into hypomania???
I felt my head was pulled in all directions and he still hasn't written to the GP.
The GP I've seen recently is at a new surgery (just a year) doesn't know me and I don't feel comfortable talking to him. My notes still say Borderline Personanlity Disorder because the psych hasn't written and no-one will listen to me, I needed his support with it. I don't have a therapist, I don't want one or need one (long story with that).
My partner is upset and as baffled as me about why he would appear so supportive in the last appointment and seem not to care what happens to me in this one.
I've told him my concerns and then on the phone after the appointment, I'm doubting it'll make a difference but we can't do anything until after the weekend anyway.
I don't think withdrawal side effects will be a problem because he told me to discontinue the mirt and after I said a few things the depakote. He didn't suggest reduction with either and said I wouldn't be feeling any difference from the depakote for a long time anyway.
I've had 6 hours sleep from midday so feel ok, I'm just so upset and we don't really know what to do next:(
 
E

eternaljourney

Guest
Thanks Starfish and everyone for the support, Sapphire I am staying safe:)

I've now decided to self medicate with L-phenylalanine and over the counter sleepers.
I honestly don't give a sh**t what's wrong with me now...I do but I don't care what it's called. It's obviously important for me to manage symptoms but I'm just finding seeking help really traumatic.
My life is unconventional for so many reasons no matter whether I ever get the balance I've tried to get or not.
Trips to A&E are unhelpful, I haven't found a GP that I feel comfortable with or find helpful for years, the thought of being in a therapy situation makes me feel physically sick...
So really; trying every natural method of what makes me feel able to live life (however unconventionally and without wanting to chop my own head off with a rusty spoon) is worth a try.

Eternal :grouphug:
 
oneday

oneday

Well-known member
Joined
Jan 28, 2010
Messages
5,019
Location
London
Hi eternaljourney

Just noticed this thread. Good luck with things and sorry to hear that you haven't been getting the support you need from the professionals.

I've posted the info bellow before regarding anyone coming off or reducing psychiatric drugs. I used to work for a user/survivor run information project, and, as we would have a lot of questions about medication, including withdrawal, so the following is based on information I gleaned there. You should be able to find useful info re withdrawing from the drugs and taking alternative approaches.

Useful online resources:

1) The 'Coming Off Psychiatric Medication' website: www.comingoff.com (it's put together by professionals and service users/survivors, including survivor/ psychologist Rufus May). You'll find a link there to a very good downloadable booklet from the Icarus Project in the States.

2) Mind also produces a booklet that's available to print/download from their website: www.mind.org.uk It's called 'Making Sense of Coming Off Psychiatric Drugs', and you can also buy a printed version from them.

Books:

You'll find links to various books listed on the sites or in the booklets above. Two I have read and think are useful:

- 'Your Drug May Be Your Problem - How and when to stop taking psychiatric drugs' by Drs Breggin & Cohen is good on well-planned withdrawing (but be prepared for a strongly anti-drug line);

- and Peter Leahmann's 'Coming off Psychiatric Drugs: Successful Withdrawal from Neuroleptics, Antidepressants, Lithium, Carbamazepine and Tranquillisers' is a collection of stories of people's own experiences, and the different approaches they've used, including various kinds of holistic approaches and alternative therapies.

Hope some of this might be useful, and best of luck.
Oneday
 
E

eternaljourney

Guest
That's really helpful info Oneday thanks:)
I was on Mirtazapine 15mg (1 week of 30mg by mistake) for 1 week and only 1 week of depakote at 500mg (2x250mg 2xdaily). The psych didn't seem concerned about any withdrawal with the mirtazapine and then when we talked about stopping the depakote he didn't suggest reduction there either. He didn't seem bothered as to whether I might like to run around with my knickers on my head either (I didn't say I might by the way). So I just haven't taken anything since then and I've lifted through the night, no sleep but I'm feeling ok. It's probably the quickest withdrawal I've been through but it's probably the shortest length of time I've ever taken any meds.
I've got a funny feeling in my mouth but otherwise I haven't got a feeling like I want to gnaw at my hands or anything.
I was planning to get some L-Phenylalanine and sleepers today.
Thanks again Oneday:hug:
 
Top